Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 36, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 15, 2020, 1:30 AM MST for 5 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 15, 2020, 11:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2020, 1:30 AM MST (08:30 UTC)
- In effect from
- Nov 15, 2020, 11:00 AM MST
- Expired
- Nov 15, 2020, 4:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 42 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS83 KGLD 150830 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 130 AM MST Sun Nov 15 2020 ...Critical fire weather conditions expected this afternoon... .The combination of southwest winds gusting up to 30 mph and relative humidity values falling below 15 percent will create critical fire weather conditions in the Red Flag Warning area. COZ252>254-KSZ013-027-028-041-042-152000- /O.NEW.KGLD.FW.W.0036.201115T1800Z-201115T2300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 130 AM MST Sun Nov 15 2020 /230 AM CST Sun Nov 15 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...041...042... 252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 4 PM MST /5 PM CST/ this afternoon. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Timing...11 AM MST (noon CST) to 4 PM MST (5 PM CST). * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
2 follow-up statements
871 WWUS83 KGLD 151915 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1215 PM MST Sun Nov 15 2020 ...Critical fire weather conditions expected this afternoon... .The combination of southwest winds gusting up to 30 mph and relative humidity values falling below 15 percent will create critical fire weather conditions in the Red Flag Warning area. COZ252>254-KSZ013-027-028-041-042-152300- /O.CON.KGLD.FW.W.0036.000000T0000Z-201115T2300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 1215 PM MST Sun Nov 15 2020 /115 PM CST Sun Nov 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...041...042...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Timing...11 AM MST (noon CST) to 4 PM MST (5 PM CST). * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
726 WWUS83 KGLD 152257 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 357 PM MST Sun Nov 15 2020 COZ252>254-KSZ013-027-028-041-042-160000- /O.EXP.KGLD.FW.W.0036.000000T0000Z-201115T2300Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 357 PM MST Sun Nov 15 2020 /457 PM CST Sun Nov 15 2020/ ...RED FLAG WARNING WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...028...041...042...252...253 AND 254... Temperatures will cool, relative humidity values will increase, and wind speeds will decrease late this afternoon and evening. Fire weather conditions will no longer be critical. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 14, 9:43 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 14, 9:43 PM MST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Goodland KS 943 PM MST Sat Nov 14 2020 .SHORT TERM...(This evening through Monday) Issued at 304 PM MST Sat Nov 14 2020 Tonight...The upper level shortwave moves out of the area with northwest flow aloft. Wind speeds decrease at the surface with skies becoming clear by sunrise tomorrow. Low temperatures are expected to range from the upper teens across the west and southern zones to the upper 20s from Norton to Hill City. Sunday-Sunday night...the forecast area remains under fast northwest flow aloft but with little in the way of moisture no precipitation is expected. Southwest winds are expected to increase into the breezy category along and south of the interstate during the late morning through afternoon hours given good pressure falls. High temperatures are expected to be slightly above normal in the mid 50s to near 60. Low temperatures are expected to fall into the upper 20s to mid 30s. Monday-Monday night...The flow aloft remains from the northwest with 500mb heights rising slightly. 850mb temperatures warm several degrees compared to Sunday and support highs in the low to mid 60s. Low temperatures are expected to be above normal in the low 30s. .LONG TERM...(Tuesday through Saturday) Issued at 1217 PM MST Sat Nov 14 2020 The main points of interest for the extended period include above normal temperatures and elevated fire weather conditions. The start of the forecast has a ridge firmly in place across the plains resulting in above average temperatures and dry conditions. Elevated fire conditions will need to be monitored for Tuesday. Wind gusts exceeding 20knots look possible, with RH levels in the lower 20's. During the day Wednesday, the ridge slowly moves off to the east leaving a more zonal mid level pattern. RH values drop into the mid teens during the afternoon and winds have been trending towards gusting to the 20 knot range. A cooling trend along with zonal flow continues for Thursday until the next disturbance makes its way into the Tri-State area during the afternoon/evening on Friday. A southerly transport of moisture coupled with the disturbance will create enough lift for a few rain showers, maybe mixing with snow showers during the overnight hours Friday into Saturday. Confidence is still currently low with this but will continue to be monitored for any changes. Cooler air then moves into the area behind this system for the latter part of the extended forecast. Normal high temperatures for this time of the year are in the mid 50's. Normal low temperatures range from the mid to upper 20's. The warmest day for the start of the extended period will be Wednesday with widespread 70's and maybe a few locations pushing 80. The surrounding days will feature highs in the 60's before a cooling trend occurs starting Friday and eventually cooling to highs in the upper 40's by Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 942 PM MST Sat Nov 14 2020 VFR conditions will rule through the TAF period. Breezy NW-WNW winds will persist into tonight, gradually decreasing and backing to the WSW-SW during the day on Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...42 LONG TERM...TT AVIATION...VINCENT
Hazardous weather outlook, Nov 14, 9:16 PM MST, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 916 PM MST Sat Nov 14 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160430- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 916 PM MST Sat Nov 14 2020 /1016 PM CST Sat Nov 14 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...REST OF TONIGHT... Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Near critical to critical fire weather conditions are anticipated Sunday afternoon, mainly along and south of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Vincent
In the hours before
Local storm report, Nov 14, 10:19 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM DUST STORM 2 N ATWOOD 39.84N 101.04W
11/14/2020 RAWLINS KS AWOS
5SM VISIBILITY DUE TO BLOWING DUST.
&&Local storm report, Nov 14, 10:21 PM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1021 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM DUST STORM 2 ESE OAKLEY 39.11N 100.82W
11/14/2020 LOGAN KS AWOS
4SM VISIBILITY DUE TO BLOWING DUST.
&&Local storm report, Nov 14, 10:22 PM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1022 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM DUST STORM 2 E MCCOOK 40.21N 100.59W
11/14/2020 RED WILLOW NE ASOS
3SM VISIBILITY DUE TO BLOWING DUST.
&&Local storm report, Nov 14, 10:24 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM DUST STORM 2 NNE GOODLAND 39.37N 101.69W
11/14/2020 SHERMAN KS ASOS
4SM VISIBILITY DUE TO BLOWING DUST.
&&Local storm report, Nov 14, 10:26 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DUST STORM 1 NE HILL CITY 39.38N 99.83W
11/14/2020 GRAHAM KS ASOS
4SM VISIBILITY DUE TO BLOWING DUST.
&&Local storm report, Nov 14, 10:27 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM MST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM DUST STORM 3 N COLBY 39.43N 101.05W
11/14/2020 THOMAS KS AWOS
CORRECTS PREVIOUS DUST STORM REPORT FROM 3 N
COLBY. 4SM VISIBILITY DUE TO BLOWING DUST.
&&Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.